Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 65, NWS Miami, FL

June 11, 2007Collier County, Hendry County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 11, 2007, 8:10 PM EDT for Collier County, Hendry County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2007, 8:10 PM EDT (00:10 UTC)
Expired
Jun 11, 2007, 8:35 PM EDT
In force
25 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

Counties Collier County, FL, Hendry County, FL

The radar

The Miami radar (KAMX), 116 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 0.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1438 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 120011
SVRMFL
FLC021-051-120045-
/O.NEW.KMFL.SV.W.0065.070612T0010Z-070612T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
810 PM EDT MON JUN 11 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL HENDRY COUNTY IN SOUTH FLORIDA.
  NORTH CENTRAL COLLIER COUNTY IN SOUTH FLORIDA.

* UNTIL 845 PM EDT

* AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED ABOUT
  12 MILES SOUTHEAST OF IMMOKALEE...AND MOVING SOUTH AT 5 MPH.

* THE STORM WILL AFFECT...
  HENDRY CORRECTIONAL I/A/P BY 810 PM EDT.

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

LAT...LON 2644 8117 2644 8134 2618 8133 2619 8121

$$

KOB
1 follow-up statement
000
WWUS52 KMFL 120035
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
834 PM EDT MON JUN 11 2007

FLC021-051-120044-
/O.CAN.KMFL.SV.W.0065.000000T0000Z-070612T0045Z/
HENDRY FL-COLLIER FL-
834 PM EDT MON JUN 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COLLIER AND
SOUTH CENTRAL HENDRY COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS 
WEAKENED AND IS NO LONGER SEVERE. THUS THE THUNDERSTORM WARNING HAS 
BEEN CANCELLED.

HOWEVER...STRONG THUNDERSTORMS REMAIN IN THE AREA EXTENDING FROM 
EXTREME SOUTHERN HENDRY COUNTY EXTENDING SOUTH TO ALLIGATOR ALLEY IN 
COLLIER COUNTY. FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY 
RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA 
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

LAT...LON 2644 8117 2644 8134 2618 8133 2619 8121

$$

KOB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 7:57 PM EDT, 13 minutes earlier.

Area forecast discussion, Jun 11, 7:57 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
757 PM EDT MON JUN 11 2007

E/W COAST SEA BREEZE COLLISIONS LEAD TO SCATTERED LATE AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS THAT EXTENDED FROM GLADES S THROUGH
W LAKE OKEE INTO HENDRY...COLLIER...MAINLAND MONROE AND EXTREME W
MIAMI-DADE COUNTIES. WITH THE SETTING OF THE SUN...CONVECTION SHOULD
DECREASE AND THE LIGHT NE STEERING WINDS SHOULD DRIVE THE REMAINING
ACTIVITY TOWARD THE W COAST. ALL ACTIVITY SHOULD END BEFORE MIDNIGHT
BUT SOME ZONE/WEATHER ADJUSTMENTS WILL BE MADE FOR THE EVENING
UPDATE. NOTHING SIGNIFICANT THOUGH AS TIMING AND CURRENT ZONE
GROUPINGS FAIRLY REASONABLE.

&&
.AVIATION...MOSTLY VFR CONDITIONS WILL PREVAIL NEXT 12 HOURS WITH
LIGHT WINDS AT LESS THAN 6 KT. SOME TSRA OVER INTERIOR S FLA THIS
EVENING MAY APPROACH KAPF BY 02Z BUT HAVE LEFT OUT OF TAF AT THIS
TIME AS IT WILL BE UNLIKELY THIS ACTIVITY REACHES THE TERMINAL. TSRA
ACTIVITY WILL ONCE AGAIN DEVELOP ALONG SEA BREEZE BOUNDARIES BUT
ONLY PUT VCTS IN ALL TAFS AS TIMING AND LOCATION IS HIGHLY UNCERTAIN.

&&
.MARINE...WINDS EXPECTED TO REMAIN LESS THAN 15 KNOTS OVERNIGHT WITH
SEAS 2 FEET OR LESS.

&&
.PREVIOUS DISCUSSION...A WEAK RIDGE OF SURFACE HIGH PRESSURE
EXTENDING ACROSS SOUTH FLORIDA FROM THE ATLANTIC WILL CONTINUE TO
CONTROL AREA WEATHER TODAY AND TOMORROW, HOWEVER ON TUESDAY THE
UPPER LEVEL LOW OVER THE SOUTHWEST GULF MAY DRIFT TOWARD SOUTH FL
AND PROVIDE ENOUGH DIVERGENCE ALOFT TO INCREASE SHOWER AND
THUNDERSTORM CHANCES. THIS WEAK HIGH PRESSURE WILL ALLOW WINDS TO
REMAIN LIGHT AND STORM MOTION TO BE SLOW AND CONCENTRATED ALONG SEA
BREEZE AND OUT FLOW BOUNDARIES AND BE DIURNALLY DRIVEN. AS ANOTHER
RIDGE OF HIGH PRESSURE CONTINUES TO BUILD OVER THE CENTRAL PORTIONS
OF THE COUNTRY THE FLOW WILL BECOME MORE AMPLIFIED AND SEND AN UPPER
TROUGH SOUTHWARD ALONG THE EAST COAST. THIS IS STILL EXPECTED TO
POSSIBLY DEVELOP A LOW PRESSURE SYSTEM OFF OR OVER NORTHEAST FL AN
SEND A SURFACE TROUGH INTO SOUTH FLORIDA BEFORE STALLING DURING THE
END OF THE WEEK. WHILE THIS SURFACE TROUGH MOVES IN AND STALLS IN
THE VICINITY OF SOUTH FLORIDA MOISTURE FROM THE CARIBBEAN IS
EXPECTED TO SURGE NORTHWARD AND INCREASE PWATS TO OVER 2 INCHES
DURING FRIDAY BY INCREASING MOISTURE AT ALL LEVELS. THIS WILL LEAD
TO HIGHER POPS FOR THE WEEKEND.

&&
.FIRE WEATHER...RH VALUES ARE EXPECTED TO REMAIN ABOVE CRITICAL
LEVELS.

&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  88  73  88 / 10 30 30 40
FORT LAUDERDALE  76  88  75  87 / 10 20 20 40
MIAMI            76  90  74  89 / 10 20 20 40
NAPLES           74  90  74  86 / 20 20 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 11, 11:55 AM EDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1155 AM EDT MON JUN 11 2007

FLZ063-066>075-168-172>174-120400-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1149 AM EDT MON JUN 11 2007

...SCATTERED THUNDERSTORMS MAINLY WESTERN INTERIOR THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS SOUTH FLORIDA THIS AFTERNOON, ESPECIALLY ACROSS WESTERN
INTERIOR LOCATIONS. FREQUENT AND DANGEROUS CLOUD TO GROUND
LIGHTNING IS LIKELY WITH ANY THUNDERSTORM. HEAVY RAINFALL IS ALSO
LIKELY DUE TO THE EXPECTED SLOW MOVEMENT OF THE STORMS.

WIND: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS OF AROUND 40 MPH ACROSS WESTERN INTERIOR LOCATIONS THIS AFTERNOON.

FLOODING: SLOW MOVEMENT IS EXPECTED WITH ANY THUNDERSTORM THAT
DEVELOPS TODAY. THIS WILL RESULT IN LOCALLY HEAVY RAINFALL WHICH
MAY PRODUCE MINOR ROADWAY AND POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH
AFTERNOON. ANY STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD
TO GROUND LIGHTNING, HEAVY RAINFALL, AND GUSTY WINDS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 11, 4:11 PM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
411 PM EDT MON JUN 11 2007

FLZ066-070-112045-
HENDRY FL-INLAND COLLIER COUNTY FL-
411 PM EDT MON JUN 11 2007

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FELDA...OR 9 MILES SOUTHEAST OF LEHIGH
ACRES. THIS STORM WAS NEARLY STATIONARY OR DRIFTING TO THE WEST.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

ADDITIONAL STRONG STORMS WILL CONTINUE TO DEVELOP IN THIS AREA AND
EXTEND INTO NORTHERN COLLIER COUNTY.

THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS
FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS
NOW

KOB
Special weather statement, Jun 11, 5:14 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
514 PM EDT MON JUN 11 2007

FLZ063-066-070-112145-
HENDRY FL-GLADES FL-INLAND COLLIER COUNTY FL-
514 PM EDT MON JUN 11 2007

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
VENUS TO MUSE...OR ALONG A LINE EXTENDING FROM 8 MILES WEST OF
PALMDALE TO 6 MILES NORTHWEST OF LA BELLE. THESE STORMS WERE NEARLY
STATIONARY OR DRIFTING TO THE WEST AT 5 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS
FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS
NOW

KOB
Special weather statement, Jun 11, 5:14 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
514 PM EDT MON JUN 11 2007

FLZ063-066-070-112145-
HENDRY FL-GLADES FL-INLAND COLLIER COUNTY FL-
514 PM EDT MON JUN 11 2007

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
VENUS TO MUSE...OR ALONG A LINE EXTENDING FROM 8 MILES WEST OF
PALMDALE TO 6 MILES NORTHWEST OF LA BELLE. THESE STORMS WERE NEARLY
STATIONARY OR DRIFTING TO THE WEST AT 5 MPH. ADDITIONAL STRONG
THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH EARLY THIS
EVENING EXTENDING SOUTH INTO NORTHERN COLLIER COUNTY.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS
FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS
NOW

KOB
Special weather statement, Jun 11, 6:24 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
624 PM EDT MON JUN 11 2007

FLZ063-066-112300-
HENDRY FL-GLADES FL-
624 PM EDT MON JUN 11 2007

AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER GLADES COUNTY AND EXTREME
NORTHERN HENDRY COUNTY. THESE STORMS WERE NEARLY STATIONARY.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THESE
THUNDERSTORMS STRENGTHEN.

THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS
FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS
NOW

KOB

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 3:09 PM EDTMarine Weather StatementMFL66 min
Jun 12, 3:30 PM EDTSpecial Marine WarningMFL60 min
Jun 12, 3:38 PM EDTSevere Thunderstorm WarningMFLMiami-Dade52 min
Jun 12, 3:55 PM EDTSpecial Marine WarningMFL2 hr
Jun 12, 4:17 PM EDTSpecial Marine WarningMFL88 min
Jun 12, 4:17 PM EDTSpecial Marine WarningMFL58 min
Jun 12, 4:28 PM EDTSevere Thunderstorm WarningMFLMiami-Dade47 min
Jun 12, 5:03 PM EDTSevere Thunderstorm WarningMFLPalm Beach57 min
Jun 12, 5:09 PM EDTMarine Weather StatementMFL36 min
Jun 12, 5:11 PM EDTSpecial Marine WarningMFL2 hr
Jun 12, 5:15 PM EDTSevere Thunderstorm WarningMFLCollier60 min
Jun 12, 5:52 PM EDTSevere Thunderstorm WarningMFLMonroe53 min
Jun 12, 5:55 PM EDTSevere Thunderstorm WarningMFLPalm Beach35 min
Jun 12, 6:46 PM EDTMarine Weather StatementMFL59 min
Jun 12, 7:24 PM EDTSevere Thunderstorm WarningMFLCollier39 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.